When heart attack is suspected is it permissible to give blood thinners before ruling out aortic dissection?

Yes. Heart attacks occur much more often than aortic dissections. I would not blame anybody for trying to protect or treat for a heart attack with anticoagulants at least aspirin. In order to rule out dissection you need an angiogram or ct scan which is time comsumming. If fibrinolytics are considered (tpa (alteplase) or similar) i would probably wait to see the ct scan first. Dissect. Gives asymm. Bps, back pain.
No. If the diagnosis is clearly a heart attack, then thrombolytic therapy or angioplasty/ stenting is the standard therapy. If an aortic dissection is a possibility, it is imperative to rule this in or out before administering thrombolytics.

Related Questions

With significant cardiac family history (bypass, heart attack, aortic dissection x3) what tests should I request for myself; some symptoms of concern?

See MD. It seems you have high risk factors of atherosclerois, heart attack. The most common cause of aortic aneurysm is athersclerosis (historic only, used to be syphilis). Since you have the risks, see your doctor and discuss all the tests necessary, and there are some tests we don't usually perform in most people. Then discuss how to decrease the risks. Good luck. Read more...
See cardiologist. You need a basic screening - physical exam, blood work (lipid panel, cholesterol, glucose), and most likely a stress test by a cardiologist. Need to reduce/eliminate risk factors (weight, exercise, diet) symptoms would be chest pain (dull, pressure, esp. With exercise), shortness of breath family history is highly predictive of risk. Read more...

My 70 yr old father who has a heart attack 2 yrs ago just had knee surgery hours earlier. Should he be on a blood thinner? Also is recovery worse??

Maybe. There are several variables to consider and probably the physician in charge has already made the decision. Feel free to ask. We cannot give the right answer here, and it may be a judgement call. Read more...

I've had chronic abdominal stomach pain for the past 2months my doctors just told me I have multiple blood clots what should I do he just put me on a blood thinner today but told me I have a good chance of having a heart attack or stroke

I . I am glad that you were properly diagnosed with blood clots, as that is a serious problem. I'm not sure if the blood clots are you your lungs or your legs. Treatment with the blood thinner is appropriate for this condition, and should also help prevent heart attack or stroke since it sounds like you have risk factors. Be sure to follow up closely to monitor your blood "clotting times", since you are on a blood thinner, and notify your doctor if you have any new symptoms such as shortness of breath, pain, or bleeding. Read more...
Continue meds. Remain on the blood thinners to significantly reduce the chance of stroke or heart attack. You will need screening cardiac and neurologic tests to assess your risk for these diseases.You may alse need a hamatology evaluation to determine why you had clots to begin with. Read more...

Can you tell me in particular blood thinners and a heart attack, can these affect one's ability to have laporoscopic procedures?

Yes. No elective surgery (laparoscopic or other) for 6 months after a heart attack or a year after implantation of a drug eluting stent. After that, blood thinners would normally be stopped prior to an elective procedure (laparoscopic or otherwise). Read more...